Confusion between similar-sounding names of drugs can be dangerous, and can cause injury to patients.

There are many cases where pharmacists have mistakenly given patients the wrong medication because of drug names that look or sound almost the same.

A recent case came to light that showed how a medication mix-up can easily happen. A pharmacist thought he was giving an eye surgery patient eye drops called Durezol. The patient took the drug and suffered a serious injury. It was discovered that the “eye drops” were actually a wart removal drug called Durasal, which contains salicylic-acid.

When dealing with drugs that have similar names, pharmacists need to pay close attention to the prescription orders they receive from doctors, and what they are actually dispensing to patients.

With a lot of medications sounding similar to one another, it can be a huge safety problem. Another example of two drugs that have been mistaken for each other are Adderall and Inderal. Adderall is a central nervous system stimulant that helps those diagnosed with ADHD. Inderal is used to treat heart and circulatory conditions.

Both health care workers and patients are strongly urged to pay close attention to packaging and labeling information. Report confusion over similar drug names to the FDA’s MedWatch Safety Information and Adverse Event Reporting program.

At Snyder & Wenner, P.C., our trial lawyers have more than 25 years of experience handling complex medical negligence cases. We have represented numerous patients who were the victim of a heart attack misdiagnosis. Contact our law firm for a free consultation. We represent people in Arizona and throughout the country.